Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 207, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 27, 2000, 3:40 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 3:40 PM EDT (19:40 UTC)
- Expired
- Aug 27, 2000, 4:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Caswell County, NC, Rockingham County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:50 PM EDT | Thunderstorm Wind | Reidsville, NC | |
| Aug 27, 4:05 PM EDT | Thunderstorm Wind | Yanceyville, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 271942 SVRRNK NCC033-157-272030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 430 PM EDT. * AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF CAMP SPRINGS...MOVING EAST AT 30 MPH. HAIL UP TO QUARTER SIZE COULD OCCUR WITH THIS STORM. WINDS OF 60 MPH COULD ALSO OCCUR WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 430 PM EDT INCLUDE CAMP SPRINGS... YANCEYVILLE... PROSPECT HILL... <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:10 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 27, 2:10 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 210 PM EDT SUN AUG 27 2000 YET ANOTHER TRICKY FCST WITH UPR LOW DROPPING DOWN TO JUST OFF THE VA/NC COAST TNGT AND TMRW. SFC LOW OVER NE OHIO WILL MOVE TO THE COAST BY TMRW MORNING PULLING THE FRONTAL BOUNDARY INTO THE CAROLINAS...AND EVENTUALLY RESULTING IN A COOL WEDGE INTO THE FA WITH DEEP NORTHEAST FLOW OVER EASTERN 2/3RDS OF THE FA. WILL KEEP SMALL CHC POP IN TNGT (20 WEST/30 EAST) FOR LINGERING SHOWERS AS UPR LOW PASSES BY TO THE EAST. WILL GO COOLER AND MORE PESSIMISTIC IN THE NORTHEAST TMRW AS NE FLOW DEVELOPS...CHC OF -RADZ. IN THE SOUTH WARMER W/ A CHC OF SHOWERS WITH FRONT IN CLOSE PROXIMITY. IN THE WEST NO POP BUT PLENTY OF CLOUDS. LTL CHANGE INTO TUESDAY AS NE FLOW PERSISTS...HOWEVER MID LVLS DRY OUT MORE TUE AND FAR WEST SHUD SEE A LTL MORE SUN AND SLGTLY WARMER TEMPS. ALSO A CHC THAT MCS ROLLING DOWN THE BACKSIDE OF UPR RIDGE COULD CLIP FAR WESTERN COUNTIES TUE. .RNK... NC...NONE. VA...NONE. WV...NONE. JDS
In the hours before
Special weather statement, Aug 27, 12:03 PM EDT, 3 hours 37 minutes before
NCZ001>006-018>020-VAZ015-016-032-043-044-058-059-272059- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1203 PM EDT SUN AUG 27 2000 ...SEVERE WEATHER THREAT DIMINISHES FOR MOST OF AREA... A COLD FRONT WILL DROP SOUTHEAST THROUGH THE REGION TODAY AND TONIGHT. UNSTABLE AIR AHEAD OF THIS BOUNDARY WILL ENABLE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE PIEDMONT OF VIRGINIA AND NORTH CAROLINA THIS AFTERNOON. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OF UP TO A COUPLE OF INCHES IN AN HOUR. ANY POTENTIALLY SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINS OR LARGE HAIL...SHOULD BE RESTRICTED TO THE SOUTHEASTERN FRINGES OF THE BLACKSBURG AREA OF RESPONSIBILITY. MG
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.